• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: DEPUY SYNTHES ORTHOVISC INJECTION

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

DEPUY SYNTHES ORTHOVISC INJECTION Back to Search Results
Device Problem Patient-Device Incompatibility (2682)
Patient Problems Diarrhea (1811); Dyspnea (1816); Emotional Changes (1831); High Blood Pressure/ Hypertension (1908); Pain (1994); Respiratory Distress (2045); Swelling (2091); Cramp(s) (2193); Reaction (2414); Chest Tightness/Pressure (2463); Sleep Dysfunction (2517); Ambulation Difficulties (2544)
Event Date 08/02/2017
Event Type  Injury  
Event Description
Received injection of orthovisc on (b)(6) 2017, to right knee, had trouble walking to car, knee swelled, iced knee at home. (b)(6) 2017 feeling congested, using rescue inhaler x3, not feeling well. Bp was increased. On (b)(6) 2017 went to er, i was in severe respiratory distress, chest tightness, chest felt constricted, not feeling like i was able to get enough air in lungs. Bp at home 198/96 at 4am. My nose was congested, felt like i was going to die. Strange thing, no wheezing. I was admitted for observation and d/c next day. No evidence of heart damage, cat scan and cxr was done, nothing definitive. (b)(6) 2017 i went to urgent care, having increased sob, put me on prednisone for 6 days, refer to pulmonary md. Went for 2nd injection of orthovisc on (b)(6) 2017, to right knee, i had diarrhea and cramps in am, very short of breath. Second injection was so painful, i had trouble walking, his nurse had to help me to desk. I told him i had been in er to r/o heart attack or respiratory distress on (b)(6) 2017. Saw dr (b)(6) on (b)(6) 2017. Just finished prednisone, still having sob. He refers me for a gallium scan at wellington hospital, and bloodwork at quest lab, done on (b)(6) 2017. I also had to go and see a cardiologist on (b)(6) 2017 as f/u from er visit. I received injection of gallium on (b)(6) 2017 and 3rd injection of orthovisc, same day. I had a panic attack during day: one of gallium scan, but was able to complete scan on (b)(6) 2017. On (b)(6), scan #2 completed, that afternoon i have a metallic taste in mouth. I am blaming gallium, stomach is bloated, and unable to sleep. (b)(6) 2017 scan #3, still have metallic taste, can't taste food, not hungry. Asked radiologist if this was a side effect of gallium, not being able to taste food, not sleeping, the metallic taste, says he never heard of that, but who knows. Now i am barely eating, sleeping two hours a day, can't stop talking. Went for last injection of orthovisc to right knee on (b)(6) 2017. I told orthopedic md that the top of my knee would swell up, and feel hard and then i would return to normal, but swelling remained. Because i am overweight, he didn't appear to think it was a problem, so why should i! that last injection was painful, but not as bad as the second one, where i had trouble walking. On (b)(6) 2017 i was scheduled to see my primary care for 3 month f/u, started having problems with breathing, went to er instead. I was manic, i thought i was having an adrenal crisis from side effect to advair inhaler, which had been increased by pulmonary md. I couldn't stop laughing, still had metallic taste in mouth, and i kept c/o thirst. I also felt like my skin was crawling. Of course, since i was acting like i was high or drunk, they were dismissive of me, sent me home with a script for breo and valium. Kept not wanting food, just ate cottage cheese and i was thirsty. My last er visit, on (b)(6)2017 i was sure i was in adrenal crisis, because i thought i keep acting like i am on prednisone, but can't explain why i am manic. Took 2. 5 mg of valium, so i could deal with the stresses of an er visit, i was able to stay calm, and of course they are still stumped, about what was wrong with me. I was d/c with no diagnosis, and told i was having a reaction from steroids. I was under impression that the ortho doctor was giving me synvisc, but i called company on (b)(6) 2017 and rn said it sounds like you were given something else, because synvisc is a 3 injection series, not 4. Got medicare bill yesterday, and sure enough it's hyaluronan or derivative, orthovisc! that medicine has a side effect of metallic taste. On one could tell me why i couldn't eat, sleep or stop talking. I finally after one week from last injection, my mania has gone, i am not jumping out of my skin, and i don't think i am crazy. I am angry, that i was assured that these injections only caused localized reactions. I have been thru hell, my only blessing, i lost weight, from not eating. I all lab work was done at (b)(6). Also (b)(6), i give you permission to check my medical records. I am now considered as someone that is a drug seeker, because i had to take the valium, that the idiot md prescribed. I was afraid to go out in public, because i was so jumpy and unsure of myself. I kept laughing and talking, and was just unsure what would come out of my mouth. Dates of use: (b)(6), 2017 - (b)(6), 2017.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameORTHOVISC INJECTION
Type of DeviceORTHOVISC INJECTION
Manufacturer (Section D)
DEPUY SYNTHES
MDR Report Key6839307
MDR Text Key84708811
Report NumberMW5071931
Device Sequence Number1
Product Code MOZ
Combination Product (y/n)N
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Voluntary
Reporter Occupation Patient
Type of Report Initial
Report Date 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received09/01/2017
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No Answer provided
Was the Report Sent to FDA?
Event Location No Information
Was Device Evaluated by Manufacturer?
Is the Device Single Use?
Is This a Reprocessed and Reused Single-Use Device?
Type of Device Usage

Patient Treatment Data
Date Received: 09/01/2017 Patient Sequence Number: 1
-
-